Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 31, NWS Elko, NV

December 27, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Dec 27, 2006, 2:47 AM PST for Elko County, Nevada. It took effect at Dec 27, 2006, 6:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 2:47 AM PST (10:47 UTC)
In effect from
Dec 27, 2006, 6:00 PM PST
Expired
Dec 28, 2006, 3:38 PM PST
In force
22 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 271047
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
247 AM PST WED DEC 27 2006


NVZ013-280000-
/O.NEW.KLKN.WI.Y.0031.061228T0200Z-061228T1800Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
247 AM PST WED DEC 27 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY LATE THIS
AFTERNOON. BEHIND THE FRONT NORTHWEST WINDS OF 30 TO 40 MPH WITH
GUSTS TO NEAR 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-280000-
/O.NEW.KLKN.WI.Y.0031.061228T0400Z-061228T1600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
247 AM PST WED DEC 27 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
THIS EVENING BEHIND A STRONG COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KLKN 272258
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
258 PM PST WED DEC 27 2006

NVZ013-281100-
/O.CON.KLKN.WI.Y.0031.061228T0200Z-061228T1800Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
258 PM PST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST THURSDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY LATE
THIS AFTERNOON. BEHIND THE FRONT NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-281100-
/O.CON.KLKN.WI.Y.0031.061228T0400Z-061228T1600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
258 PM PST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PST THURSDAY. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH WILL
DEVELOP THIS EVENING BEHIND A STRONG COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 281020
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
220 AM PST THU DEC 28 2006

NVZ033-281130-
/O.CAN.KLKN.WI.Y.0031.000000T0000Z-061228T1600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
220 AM PST THU DEC 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT THAT BROUGHT GUSTY WINDS TO THE AREA EARLY THIS
MORNING HAS PUSHED TO THE SOUTH. THEREFORE THE WIND ADVISORY HAS
BEEN CANCELLED. 

$$

NVZ013-290000-
/O.EXT.KLKN.WI.Y.0031.000000T0000Z-061229T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
220 AM PST THU DEC 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL
CONTINUE ACROSS THE REGION THROUGH THIS EVENING IN THE WAKE OF A
STRONG COLD FRONT THAT HAS STALLED OVER SOUTHERN NEVADA. WINDS
WILL GRADUALLY DIMINISH THURSDAY NIGHT AS THE COLD FRONT MOVES
FURTHER SOUTH AND EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 282338
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
337 PM PST THU DEC 28 2006


NVZ013-290045-
/O.CAN.KLKN.WI.Y.0031.000000T0000Z-061229T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
336 PM PST THU DEC 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DIMINISHING ACROSS MOST OF NORTHERN NYE COUNTY THIS
AFTERNOON AS THE RECENT STRONG WEATHER SYSTEM CONTINUES TO PUSH
OFF TO THE SOUTHEAST. BREEZY WINDS WITH SOME HIGHER GUSTS WILL
LIKELY CONTINUE INTO THE EVENING HOURS...ESPECIALLY ACROSS EASTERN
AREAS OF THE COUNTY...HOWEVER THE WIDESPREAD THREAT OF STRONG
WINDS HAS ENDED.
$$

ROOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:20 AM PST, 27 minutes earlier.

Area forecast discussion, Dec 27, 2:20 AM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
220 AM PST WED DEC 27 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING SNOW SHOWERS TO THE
REGION TODAY AND TONIGHT BEFORE MOVING OUT OF THE AREA THURSDAY.
HIGH PRESSURE WILL THEN BUILD OVER THE GREAT BASIN FOR DRY WEATHER
THROUGH THE WEEKEND. A WEAK WEATHER SYSTEM WILL BRING A SMALL THREAT
OF SHOWERS TO NORTHERN NEVADA ON NEW YEARS DAY.
&&

.SHORT TERM...UPPER LOW CURRENTLY CENTERED ALONG THE NRN CA COAST.
MODELS TAKE BULK OF ENERGY WITH THIS SYS SEWD THRU CENTRAL CA INTO
AZ TODAY WITH WEAK NRN BRANCH CROSSING NRN AND CENTRAL NV. RADAR
SHOWS A FEW SHOWERS ACROSS NERN NV OUT AHEAD OF MAIN SYSTEM. THERE
WILL BE A BRIEF BREAK BEFORE SHOWERS ASSOCIATED WITH MAIN UPPER LOW
MOVE INTO NWRN NV BY DAYBREAK THEN INTO ERN NV AROUND MID TO LATE
MORNING. AS A CONSEQUENCE OF SYSTEM SPLITTING MORE THAN MODELS HAD
EARLIER FORECASTED SNOW AMOUNTS WILL NOT BE AS MUCH AS PREVIOUSLY
THOUGHT. MOST VALLEY LOCATIONS WILL SEE LESS THAN 2 INCHES FROM THIS
STORM. SNOW SHOWERS WILL END ACROSS THE WEST LATE THIS AFTN/EARLY
EVENING AND MOSTLY BE OVER WITH IN THE EAST BY MIDNIGHT. UPPER RIDGE
THEN BUILDS INTO THE REGION THURSDAY AND FRIDAY. WITH 700 MB TEMPS
AROUND -16C THURSDAY HIGH TEMPS WILL MOSTLY STAY BELOW FREEZING.
CLEAR SKIES AND A FRESH SNOW COVER IN MOST AREAS WILL ALLOW TEMPS TO
DROP INTO THE 5 BELOW ZERO TO 5 ABOVE ZERO RANGE THURSDAY NIGHT IN
MANY LOCATIONS. CEC

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...MODELS IN GOOD
AGREEMENT ABOUT KEEPING H5 RIDGING OVER NEVADA FROM FRIDAY NIGHT
THRU MIDDAY SUNDAY...ALLOWING FOR DRY CONDITIONS. WITH SNOW COVER
AND A GOOD INVERSION STILL EXPECTED TO BE IN PLACE HAVE KEPT LOW
TEMPERATURES A GOOD 10 DEGREES BELOW GUIDANCE. IN ADDITION...THE
INVERSION SHOULD CAUSE ANOTHER CHILLY DAY ACROSS THE ELKO COUNTY
VALLEYS. 00Z GFS CONTINUES TO SHOW A DECENT SHORTWAVE CROSSING THE
REGION DURING THE SUNDAY NIGHT/MONDAY TIME PERIOD WHILE DGEX AND
CANADIAN ARE WEAKER WITH THIS FEATURE AND KEEP PRECIPITATION TO THE
NORTH AND WEST OF THE CWA. BECAUSE OF THESE DIFFERENCES...DID NOT
MAKE ANY CHANGES TO THE GRIDS AND LEFT SLIGHT CHANCE POPS IN ACROSS
THE NORTH. MODELS SUGGEST RIDGING TO RETURN TUESDAY AND WEDNESDAY OF
NEXT WEEK FOR DRY WEATHER BUT CONFIDENCE IS LOW AT THIS POINT.
MCGEE
&&

.AVIATION...A COLD FRONT CROSSING THE REGION TODAY WILL CAUSE
CEILINGS TO LOWER TO MVFR CATEGORY WITH INTERMITTENT IFR CONDITIONS
POSSIBLE IN ANY HEAVIER RAIN OR SNOW SHOWER ESPECIALLY THIS
AFTERNOON AND EVENING. GUSTY NORTHWEST ARE ALSO EXPECTED TO
ACCOMPANY THE COLD FRONT. MCGEE
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR NRN NYE COUNTY
NVZ013 FROM 6 PM TONIGHT TO 10 AM THURSDAY MORNING.
WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY NVZ033 FROM 8 PM
TONIGHT TO 8 AM THURSDAY MORNING.

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.